Alert archive / Kentucky / River Flood Warnings in 2017

River Flood Warning 2, NWS Jackson, KY

April 23, 2017Knox County, Kentucky

NWS Jackson, KY issued this river flood warning at Apr 23, 2017, 1:42 PM EDT for Knox County, Kentucky. It took effect at Apr 23, 2017, 10:15 PM EDT. It was in force for 49 hr.

The area

The outline as issued.

The facts

Issued
Apr 23, 2017, 1:42 PM EDT (17:42 UTC)
In effect from
Apr 23, 2017, 10:15 PM EDT
Expired
Apr 25, 2017, 11:40 PM EDT
In force
49 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
Minor

County Knox County, KY

The radar

The Knoxville radar (KMRX), 84 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Barbourville (BBVK2). The gauge peaked at 32.48 ft at Apr 24, 2017, 9:00 PM EDT.

actionminormoderate10203004/2304/2404/2504/2604/27
Action stage
21.5 ft
Minor stage
27 ft
Moderate stage
33 ft
Major stage
38 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03403500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

769 
WGUS43 KJKL 231742
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE JACKSON KY 
142 PM EDT SUN APR 23 2017

...The National Weather Service in Jackson Kentucky has issued
a flood warning for the following rivers in Kentucky...

  The Cumberland River at Barbourville
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is occurring or is imminent.

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 1 AM.

&&

KYC121-240542-
/O.NEW.KJKL.FL.W.0002.170424T0215Z-170425T1216Z/
/BBVK2.1.ER.170424T0215Z.170424T1800Z.170425T0616Z.NO/
142 PM EDT SUN APR 23 2017

The National Weather Service in Jackson Kentucky has issued a 

* Flood Warning for 
  The Cumberland River at Barbourville
* from this evening to Tuesday morning.
* at 1:30 PM Sunday the stage was 24.1 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage late tonight, 
  and continue to rise to near 32.5 feet early Monday afternoon. 
  The river should fall below flood stage by early Tuesday 
  morning.
* At 34.0 feet...Flooding threatens homes and businesses in 
  unprotected areas.

&&


LAT...LON 3679 8383 3681 8389 3670 8407 3680 8407
      3693 8389 3685 8374             

$$

HAL
10 follow-up statements
946 
WGUS83 KJKL 232022
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
422 PM EDT SUN APR 23 2017

...The flood warning continues for the following rivers in 
Kentucky...
 
  The Cumberland River at Barbourville 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 1 AM Monday.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC121-240822-
/O.EXT.KJKL.FL.W.0002.170424T0417Z-170425T1338Z/
/BBVK2.1.ER.170424T0417Z.170424T1800Z.170425T0738Z.NO/
422 PM EDT SUN APR 23 2017

The Flood Warning continues for
  The Cumberland River at Barbourville.
* from late tonight to Tuesday morning.
* at  3:30 PM Sunday the stage was 24.3 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage after midnight tonight and 
  continue to rise to near 32.5 feet by tomorrow early afternoon. The 
  river should fall below flood stage by Tuesday morning.
* At 34.0 feet...Flooding threatens homes and businesses in 
  unprotected areas.

&&


LAT...LON 3679 8383 3681 8389 3670 8407 3680 8407
      3693 8389 3685 8374             

$$
472 
WGUS83 KJKL 240305
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1105 PM EDT SUN APR 23 2017

...The flood warning continues for the following rivers in 
Kentucky...
 
  The Cumberland River at Barbourville 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 11 AM Monday.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC121-241505-
/O.EXT.KJKL.FL.W.0002.170424T0303Z-170426T0000Z/
/BBVK2.1.ER.170424T0225Z.170424T1800Z.170425T1800Z.NO/
1105 PM EDT SUN APR 23 2017

The Flood Warning continues for
  The Cumberland River at Barbourville.
* until Tuesday evening.
* at 10:30 PM Sunday the stage was 27.0 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will continue rising to near 32.9 feet by 
  Monday early afternoon. The river will fall below flood stage 
  Tuesday early afternoon.
* At 34.0 feet...Flooding threatens homes and businesses in 
  unprotected areas.

&&


LAT...LON 3679 8383 3681 8389 3670 8407 3680 8407
      3693 8389 3685 8374             

$$
060 
WGUS83 KJKL 240858
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
458 AM EDT MON APR 24 2017

...The flood warning continues for the following rivers in 
Kentucky...
 
  The Cumberland River at Pineville 
  The Cumberland River at Barbourville 
  The Cumberland River at Williamsburg 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 11 am this morning.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC013-242058-
/O.EXT.KJKL.FL.W.0003.000000T0000Z-170424T2333Z/
/PVLK2.1.ER.170424T0037Z.170424T0830Z.170424T1733Z.UU/
458 AM EDT MON APR 24 2017

The Flood Warning continues for
  The Cumberland River at Pineville.
* at  4:30 AM Monday the stage was 1007 feet.
* Flood stage is 1002 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* At 1006 feet...Fourmile Road floods.

&&


LAT...LON 3680 8346 3668 8370 3679 8383 3685 8374
      3680 8366 3688 8350             

$$

KYC121-242058-
/O.CON.KJKL.FL.W.0002.000000T0000Z-170426T0000Z/
/BBVK2.1.ER.170424T0225Z.170424T1800Z.170425T1800Z.NO/
458 AM EDT MON APR 24 2017

The Flood Warning continues for
  The Cumberland River at Barbourville.
* at  4:30 AM Monday the stage was 29.5 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 32.5 feet by this
  afternoon. The river will fall below flood stage tomorrow early 
  afternoon.
* At 34.0 feet...Flooding threatens homes and businesses in 
  unprotected areas.

&&


LAT...LON 3679 8383 3681 8389 3670 8407 3680 8407
      3693 8389 3685 8374             

$$

KYC235-242058-
/O.CON.KJKL.FL.W.0001.000000T0000Z-170427T1035Z/
/WLBK2.1.ER.170423T1651Z.170424T1800Z.170427T0435Z.NO/
458 AM EDT MON APR 24 2017

The Flood Warning continues for
  The Cumberland River at Williamsburg.
* at  4:00 AM Monday the stage was 26.4 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 27.2 feet by this
  afternoon. The river will fall below flood stage early Thursday 
  morning.


&&


LAT...LON 3670 8407 3672 8437 3697 8443 3698 8429
      3681 8426 3680 8407             

$$
743 
WGUS83 KJKL 241501
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1101 AM EDT Mon Apr 24 2017

...The flood warning continues for the following rivers in 
Kentucky...
 
  The Cumberland River at Pineville 
  The Cumberland River at Barbourville 
  The Kentucky River near Ravenna 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is occurring or is imminent.

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 6 PM EDT.

&&

KYC013-250301-
/O.EXT.KJKL.FL.W.0003.000000T0000Z-170425T0629Z/
/PVLK2.1.ER.170424T0037Z.170424T1030Z.170425T0029Z.UU/
1101 AM EDT Mon Apr 24 2017

The Flood Warning continues for
  The Cumberland River at Pineville.
* at 10:30 AM Monday the stage was 1007 feet.
* Flood stage is 1002 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* At 1006 feet...Fourmile Road floods.

&&


LAT...LON 3680 8346 3668 8370 3679 8383 3685 8374
      3680 8366 3688 8350             

$$

KYC121-250301-
/O.EXT.KJKL.FL.W.0002.000000T0000Z-170426T0415Z/
/BBVK2.1.ER.170424T0225Z.170425T0000Z.170425T2215Z.NO/
1101 AM EDT Mon Apr 24 2017

The Flood Warning continues for
  The Cumberland River at Barbourville.
* at 10:30 AM Monday the stage was 31.3 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 32.9 feet by this
  evening. The river will fall below flood stage tomorrow evening.
* At 34.0 feet...Flooding threatens homes and businesses in 
  unprotected areas.

&&


LAT...LON 3679 8383 3681 8389 3670 8407 3680 8407
      3693 8389 3685 8374             

$$

KYC065-250301-
/O.EXT.KJKL.FL.W.0006.170424T2018Z-170426T0800Z/
/RAVK2.1.ER.170424T2018Z.170425T0600Z.170426T0200Z.NO/
1101 AM EDT Mon Apr 24 2017

The Flood Warning continues for
  The Kentucky River near Ravenna.
* from this afternoon to late Tuesday night.
* at 10:15 AM Monday the stage was 20.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 22.6 feet by after midnight tomorrow. The 
  river will fall below flood stage by tomorrow late evening.
* At 21.5 feet...Sang Branch Road is under water at Red Lick Creek.

&&


LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$

ABE
169 
WGUS83 KJKL 242139
FLSJKL
Flood Statement
National Weather Service Jackson Ky
539 PM EDT Mon Apr 24 2017

...The flood warning continues for the following rivers in 
Kentucky...
 
  The Cumberland River at Barbourville 
  The Kentucky River near Ravenna 
...The flood warning continues for the following rivers in 
Kentucky...

  The Cumberland River at Williamsburg 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 6 AM EDT.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC121-250939-
/O.EXT.KJKL.FL.W.0002.000000T0000Z-170426T0022Z/
/BBVK2.1.ER.170424T0225Z.170425T0000Z.170425T1822Z.NO/
539 PM EDT Mon Apr 24 2017

The Flood Warning continues for
  The Cumberland River at Barbourville.
* at  5:30 PM Monday the stage was 32.3 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 32.9 feet by this
  evening. The river will fall below flood stage tomorrow early 
  afternoon.
* At 34.0 feet...Flooding threatens homes and businesses in 
  unprotected areas.

&&


LAT...LON 3679 8383 3681 8389 3670 8407 3680 8407
      3693 8389 3685 8374             

$$

KYC235-250938-
/O.CON.KJKL.FL.W.0001.000000T0000Z-170427T0748Z/
/WLBK2.2.ER.170423T1651Z.170425T0600Z.170427T0148Z.NO/
539 PM EDT Mon Apr 24 2017

The Flood Warning continues for
  The Cumberland River at Williamsburg.
* at  5:00 PM Monday the stage was 27.9 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 28.6 feet by 
  after midnight tomorrow. The river will fall below flood stage 
  Wednesday before midnight.


&&


LAT...LON 3670 8407 3672 8437 3697 8443 3698 8429
      3681 8426 3680 8407             

$$

KYC065-250938-
/O.EXT.KJKL.FL.W.0006.000000T0000Z-170426T0000Z/
/RAVK2.1.ER.170424T2140Z.170425T0600Z.170425T1800Z.NO/
539 PM EDT Mon Apr 24 2017

The Flood Warning continues for
  The Kentucky River near Ravenna.
* at  5:15 PM Monday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 21.9 feet by after midnight tomorrow.the 
  river will fall below flood stage by tomorrow early afternoon.
* At 21.5 feet...Sang Branch Road is under water at Red Lick Creek.

&&


LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$

SHALLENBERGER
084 
WGUS83 KJKL 250931
FLSJKL
Flood Statement
National Weather Service Jackson Ky
531 AM EDT Tue Apr 25 2017

...The flood warning continues for the following rivers in 
Kentucky...
 
  The Cumberland River at Barbourville 
  The Cumberland River at Williamsburg 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 2 PM.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC121-252131-
/O.EXT.KJKL.FL.W.0002.000000T0000Z-170425T2330Z/
/BBVK2.1.ER.170424T0225Z.170425T0030Z.170425T1730Z.NO/
531 AM EDT Tue Apr 25 2017

The Flood Warning continues for
  The Cumberland River at Barbourville.
* at 4:30 AM Tuesday the stage was 31.7 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested but will continue to be in flood
  through early this afternoon. 
* At 30.0 feet...Manchester Street and Miller Road east of US 25 E 
  flood.

&&


LAT...LON 3679 8383 3681 8389 3670 8407 3680 8407
      3693 8389 3685 8374             

$$

KYC235-252131-
/O.EXT.KJKL.FL.W.0001.000000T0000Z-170427T0800Z/
/WLBK2.2.ER.170423T1651Z.170425T0630Z.170427T0200Z.NO/
531 AM EDT Tue Apr 25 2017

The Flood Warning continues for
  The Cumberland River at Williamsburg.
* at 5:00 AM Tuesday the stage was 28.3 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river has crested, but will continue be in flood through
  Wednesday evening. 
* At 25.0 feet, low lying areas along George Hayes Road flood. 

&&


LAT...LON 3670 8407 3672 8437 3697 8443 3698 8429
      3681 8426 3680 8407             

$$
283 
WGUS83 KJKL 251003 CCA
FLSJKL
Flood Statement
National Weather Service Jackson Ky
531 AM EDT Tue Apr 25 2017

...The flood warning continues for the following rivers in 
Kentucky...
 
  The Cumberland River at Barbourville 
  The Cumberland River at Williamsburg 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 2 PM.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC121-252131-
/O.EXT.KJKL.FL.W.0002.000000T0000Z-170425T2330Z/
/BBVK2.1.ER.170424T0225Z.170425T0030Z.170425T1730Z.NO/
531 AM EDT Tue Apr 25 2017

The Flood Warning continues for
  The Cumberland River at Barbourville.
* at 4:30 AM Tuesday the stage was 31.7 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested but will continue to be in flood
  through early this afternoon. 
* At 30.0 feet...Manchester Street and Miller Road east of US 25 E 
  flood.

&&


LAT...LON 3679 8383 3681 8389 3670 8407 3680 8407
      3693 8389 3685 8374             

$$

KYC235-252131-
/O.COR.KJKL.FL.W.0001.000000T0000Z-170427T0800Z/
/WLBK2.2.ER.170423T1651Z.170425T0630Z.170427T0200Z.NO/
531 AM EDT Tue Apr 25 2017

The Flood Warning continues for
  The Cumberland River at Williamsburg.
* at 5:00 AM Tuesday the stage was 28.3 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river has crested, but will continue to be in flood 
  through Wednesday evening. 
* At 25.0 feet, low lying areas along George Hayes Road flood. 

&&


LAT...LON 3670 8407 3672 8437 3697 8443 3698 8429
      3681 8426 3680 8407             

$$
546 
WGUS83 KJKL 251801
FLSJKL
Flood Statement
National Weather Service Jackson Ky
201 PM EDT Tue Apr 25 2017

...The flood warning continues for the following rivers in 
Kentucky...
 
  The Cumberland River at Barbourville 
  The Cumberland River at Williamsburg 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 10 PM EDT.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC121-260532-
/O.EXT.KJKL.FL.W.0002.000000T0000Z-170426T0532Z/
/BBVK2.1.ER.170424T0225Z.170425T0030Z.170425T2332Z.NO/
201 PM EDT Tue Apr 25 2017

The Flood Warning continues for
  The Cumberland River at Barbourville.
* at  1:30 PM Tuesday the stage was 29.5 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* At 30.0 feet...Manchester Street and Miller Road east of US 25 E 
  flood.

&&


LAT...LON 3679 8383 3681 8389 3670 8407 3680 8407
      3693 8389 3685 8374             

$$

KYC235-260601-
/O.EXT.KJKL.FL.W.0001.000000T0000Z-170427T1938Z/
/WLBK2.2.ER.170423T1651Z.170425T0630Z.170427T1338Z.NO/
201 PM EDT Tue Apr 25 2017

The Flood Warning continues for
  The Cumberland River at Williamsburg.
* at  1:00 PM Tuesday the stage was 27.9 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast to 
  fall below moderate flood by this evening. 
* Forecast...The river will continue to fall to below flood stage by 
  late Thursday morning.


&&


LAT...LON 3670 8407 3672 8437 3697 8443 3698 8429
      3681 8426 3680 8407             

$$

SHALLENBERGER
618 
WGUS83 KJKL 260205
FLSJKL
Flood Statement
National Weather Service Jackson Ky
1005 PM EDT Tue Apr 25 2017

...The flood warning continues for the following rivers in 
Kentucky...
 
  The Cumberland River at Barbourville 
...The flood warning continues for the following rivers in 
Kentucky...

  The Cumberland River at Williamsburg 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 6 AM EDT.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC121-260743-
/O.EXT.KJKL.FL.W.0002.000000T0000Z-170426T0743Z/
/BBVK2.1.ER.170424T0225Z.170425T0030Z.170426T0143Z.NO/
1005 PM EDT Tue Apr 25 2017

The Flood Warning continues for
  The Cumberland River at Barbourville.
* at  9:30 PM Tuesday the stage was 27.1 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring.
* Forecast...The river should fall below flood stage later 
  tonight.
* At 27.0 feet...Low lying roads flood. Manchester street floods.

&&


LAT...LON 3679 8383 3681 8389 3670 8407 3680 8407
      3693 8389 3685 8374             

$$

KYC235-261405-
/O.CON.KJKL.FL.W.0001.000000T0000Z-170427T1938Z/
/WLBK2.2.ER.170423T1651Z.170425T0630Z.170427T1338Z.NO/
1005 PM EDT Tue Apr 25 2017

The Flood Warning continues for
  The Cumberland River at Williamsburg.
* at  9:00 PM Tuesday the stage was 26.7 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue falling and should be below 
  flood stage by late Thursday morning.


&&


LAT...LON 3670 8407 3672 8437 3697 8443 3698 8429
      3681 8426 3680 8407             

$$
049 
WGUS83 KJKL 260340
FLSJKL
Flood Statement
National Weather Service Jackson Ky
1140 PM EDT Tue Apr 25 2017

...The flood warning is cancelled for the following rivers
in Kentucky...

  The Cumberland River at Barbourville

...A flood advisory remains in effect through Wednesday evening...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

&&

KYC121-260410-
/O.CAN.KJKL.FL.W.0002.000000T0000Z-170426T0743Z/
/BBVK2.1.ER.170424T0225Z.170425T0030Z.170426T0200Z.NO/
1140 PM EDT Tue Apr 25 2017

The Flood Warning is cancelled for
  The Cumberland River at Barbourville.
* at 11:30 PM Tuesday the stage was 26.5 feet.
* Flood stage is 27.0 feet.
* Fell below flood stage at 10:00 PM Tuesday.
* Forecast...The river will continue to fall to 13.5 feet by Thursday
  morning.
* At 27.0 feet...Low lying roads flood. Manchester street floods.

&&


LAT...LON 3679 8383 3681 8389 3670 8407 3680 8407
      3693 8389 3685 8374             

$$

Geogerian

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Apr 23, 7:20 AM EDT, 6 hours 22 minutes earlier.

Area forecast discussion, Apr 23, 7:20 AM EDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Jackson KY
720 AM EDT Sun Apr 23 2017

.UPDATE...
Issued at 700 AM EDT SUN APR 23 2017

Updated the PoP and Wx grids to reflect the latest radar trends
ands also to add in a touch of thunder across the FFW area for
this morning. Also, tweaked the near term T and Td grids per the
latest obs and trends. These updated grids have been sent to NDFD
and the web servers. The HWO was updated and a fresh set of zones
issued.

&&

.SHORT TERM...(Today through Monday)
Issued at 320 AM EDT SUN APR 23 2017

06z sfc analysis shows a deep southern low passing by just to the
south of Kentucky. This low is responsible for the series of
waves - consisting of showers now - pushing across southern
Kentucky this weekend. Currently there is a lull between these
waves, even so sprinkles and drizzle are found across much of the
CWA this night. Low clouds blanket the southern half of the area
while in the far north they have actually cleared out. Winds are
from the north to northeast at 5 to 10 mph locking in the colder
air. Temperatures this night are running from near 45 degrees -
dewpoints in the upper 30s - north to the lower 50s in the far
south - dewpoints around 50.

The models remain in good agreement aloft through the short term
portion of the forecast. They all depict a developing and closing
off low moving into the Tennessee Valley and then continuing
south - rolling through the deep south. The models are quite
similar with the magnitude, placement, and timing of this low
lending a good deal of confidence to their consensus forecast.
Accordingly, have favored the CONSShort model blend for most GFE
weather elements with special attention to the high resolution
components in the short term.

Sensible weather will feature a renewed surge of moisture and
showers pushing north into the CWA towards dawn and continuing
through the bulk of the day. The heaviest showers and higher QPF
are anticipated through the areas that remain under a Flash Flood
Watch. This may be able to be cleared earlier in the afternoon in
the west, but will likely be needed through 4 pm in the eastern
part and possibly longer. For now, will hold to the current
timing for this headline and pass on to later shifts to watch for
a need to extend it later in the east. Otherwise, cloudy, rainy,
and cool weather will be the rule today and into the evening for a
good portion of the area. The exception may be locations north of
Interstate 64 where some sunshine may be seen early this morning
and then later filtered through the clouds - but still seasonably
cool. On Monday, the sfc low should be far enough east that drier
starts to make its way into the area and dry us out from northwest
to southeast - allowing temperatures to recover to a bit closer to
normal for this time of year.

Again started the grids from the CONSShort and ShortBlend guidance
set through this part of the forecast. Did not make much
adjustment to temperatures or dewpoints given the limited diurnal
range over the next 36 hours. However, did again beef up PoPs and
QPF, from the blend, across the south given the certainty for
measurable rain from yet a couple more surges of shower activity
during this time.

.LONG TERM...(Monday night through Saturday)
Issued at 338 AM EDT SUN APR 23 2017

An upper level low will continue to meander up the east coast
through Tuesday while slowly shifting offshore into the Atlantic.
Mid level heights will slowly recover through the period with a
warming trend anticipated the the first half of the week. Dry
weather now looks like it will hold on through Wednesday evening.

The next chance of rain will come late Wednesday night and
Thursday as a shortwave trough drives another cold front across
the Ohio river valley. The front may be shearing out as it crosses
the area, so opted to stay with the lower blended pops as it may
not be a widespread rain event for the area. Regardless, a few
thunderstorms would be possible. Whats left of the washed out
front will lift back to the north as a warm front by weeks end
providing another shower and storm chance Friday into Saturday.
With the passage of the warm front temperatures will warm
dramatically next weekend with highs into the mid to upper 80s. As
it stands right now, there does not appear to be any threat of
severe weather or flooding with the rain chance on Thursday or
late this week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
ISSUED AT 720 AM EDT SUN APR 23 2017

The latest surge of showers is pushing through the forecast area
from south to north. With this, cigs will bounce between low end
MVRF and IFR with times of visibility down to MVFR. SYM may have
a shot at becoming VFR for a time later this afternoon and
evening as the main influence of the weather system passing by to
the south wanes for locations north of a JKL to SJS line. Winds
will remain north to northeast through tonight with speeds
averaging around 5 kts but up to 10 kts at times.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 4 PM EDT this afternoon for KYZ079-080-
083>088-110-113-115>118-120.

&&

UPDATE...GREIF
SHORT TERM...GREIF
LONG TERM...KAS
AVIATION...GREIF
Hazardous weather outlook, Apr 23, 6:50 AM EDT, 6 hours 52 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson KY
650 AM EDT Sun Apr 23 2017

KYZ044-050>052-058>060-068-069-104-106>109-111-112-114-119-241400-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Elliott-Morgan-Johnson-Wolfe-Magoffin-Lee-Breathitt-
Owsley-Martin-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Sandy Hook, West Liberty, Paintsville, Campton,
Salyersville, Beattyville, Jackson, Booneville, and Inez
650 AM EDT Sun Apr 23 2017

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Rainfall over the headwaters of the Cumberland and Kentucky
Rivers through tonight will lead to significant rises on these
tributaries and may result in minor flooding along rivers into
early next week.

Thunderstorms will be possible late Wednesday night through early
Thursday evening.

Thunderstorms are possible at times again from Friday through
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

KYZ079-080-083>088-110-113-115>118-120-241400-
Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-Floyd-
Knott-Perry-Clay-Leslie-Letcher-Pike-
Including the cities of Burnside, Somerset, London, Monticello,
Stearns, Whitley City, Corbin, Williamsburg, Barbourville,
Middlesboro, Pineville, Cumberland, Harlan, Prestonsburg,
Wheelwright, Hindman, Pippa Passes, Hazard, Manchester, Hyden,
Jenkins, Whitesburg, Coal Run, Elkhorn City, Pikeville,
and South Williamson
650 AM EDT Sun Apr 23 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

Isolated thunderstorms will be possible this morning.

Showers will likely bring some heavy to excessive rainfall to
locations generally south and east of the Hal Rogers Parkway and
Highway 80 corridor today. As a result, flash flooding will be
possible - particularly in and near the higher terrain along the
Virginia border.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Rainfall over the headwaters of the Cumberland and Kentucky
Rivers through tonight will lead to significant rises on these
tributaries and may result in flooding along rivers into the start
of next week.

Thunderstorms will be possible late Wednesday night through early
Thursday evening.

Thunderstorms are possible at times again from Friday through
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report heavy rainfall, above 1 inch, and
any signs of flooding to the National Weather Service.

GREIF/KAS

In the hours before

Local storm report, Apr 23, 12:30 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1230 PM EDT SUN APR 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLOOD            1 W MOUNTAIN ASH        36.66N 84.15W
04/23/2017                   WHITLEY            KY   911 CALL CENTER

            WOLF CREEK RIVER ROAD CLOSED.

&&

JCARICO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 1:20 AM EDTRiver Flood AdvisoryJKLBell19 hr
Apr 23, 1:20 AM EDTRiver Flood AdvisoryJKLKnox41 hr
Apr 23, 1:24 AM EDTRiver Flood WarningJKLWhitley4 days
Apr 23, 12:39 PM EDTAreal Flood WarningJKLBell, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more6 hr
Apr 23, 12:58 PM EDTRiver Flood AdvisoryJKLLee4 days
Apr 23, 3:02 PM EDTRiver Flood AdvisoryJKLEstill3 days
Apr 23, 5:01 PM EDTRiver Flood AdvisoryJKLBell39 hr
Apr 23, 6:01 PM EDTAreal Flood WarningJKLHarlan3 hr
Apr 23, 6:11 PM EDTRiver Flood AdvisoryJKLHarlan20 hr
Apr 23, 6:32 PM EDTAreal Flood AdvisoryJKLBell, Knox, Laurel, McCreary, Whitley118 min
Apr 23, 7:45 PM EDTAreal Flood WarningJKLBell, Floyd, Harlan, Knott, Leslie, Letcher and 2 more3 hr

Nearby

River Flood Warnings in Kentucky, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.